Alert archive / Colorado / Flash Flood Warnings in 1999
Flash Flood Warning 10, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Aug 10, 1999, 3:17 PM MDT for Logan County, Morgan County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 10, 1999, 3:17 PM MDT (21:17 UTC)
- Expired
- Aug 10, 1999, 6:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Logan County, CO, Morgan County, CO
The radar
The Denver radar (KFTG), 126 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 2041 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KDEN 102118 COR
FFWDEN
COC075-087-110030-
BULLETIN - EAS ACTIVATION REQUESTED...CORRECTION
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
317 PM MDT TUE AUG 10 1999
...CORRECTED EXPIRATION TIME IN UGC...
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN LOGAN COUNTY IN NORTHEAST COLORADO
EXTREME NORTHEASTERN MORGAN COUNTY IN NORTHEAST COLORADO
* UNTIL 630 PM MDT
* AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN 11 MILES SOUTHWEST OF ATWOOD...OR FROM 10 MILES
SOUTHWEST TO 18 MILES SOUTHWEST OF STERLING. THE STORMS PRODUCING
THE HEAVY RAIN WAS MOVING NORTHEAST AT 10 MPH.
LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...ATWOOD
DOPPLER RADAR ESTIMATES THAT BETWEEN 3 AND 5 INCHES OF RAIN HAVE
FALLEN FROM THIS STORM IN THE LAST 2 HOURS. ADDITIONAL RAINFALL
CAN BE EXPECTED AS MORE STORMS MOVE INTO THE AREA BY 430 PM.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND
ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
LAT...LON 4047 10355 4041 10351 4049 10319 4063 10322
4058 10340
BARJENBRUCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 2:40 PM MDT, 37 minutes earlier.
Area forecast discussion, Aug 10, 2:40 PM MDT, 37 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 240 PM MDT TUE AUG 10 1999 ...SUMMER MONSOON ENDS... BOTH THE NGM AND THE AVIATION MDLS ADVECT A PLUME OF MUCH DRIER AIR FROM THE DESERT SW ACRS THE CNTRL RCKYS ON WED NGT AND THU BRINGING AN END TO THE CURRENT MONSOONAL REGIME. HWVR...MONSOONAL MSTR WILL AID IN GUD TSTM DVLPMNT TNGT ACRS THE AREA AND MAY PRODUCE LCLY HVY RAIN DUE TO HI PRECIPITIBLE WATER IN SPITE OF GUD WNDS ALF. AS THE SFC TROF MOVES EAST OF THE LEE OF THE MTNS ON WED DWNSLOPE FLO WILL REDUCE THE THREAT OF TSTMS OVER THE NERN PLAINS....BUT SUM RESIDUAL MONSOONAL MSTR WILL RMN OVER THE MTNS. THE STRONGEST DYNAMICS WITH THE UPR TROF PASSAGE ON WED NGT WILL RMN WELL N OF AREA. DRIER AIR WILL MOVE OVR THE AREA ON WED NGT AND THU BHND THE PAC CDFNT. TEMPS WILL RMN WARM OVR THE PLAINS ON WED WITH ONLY SUM MINOR COOLING ALF ON THU. WILL MAKE ONLY SMALL ADJUSTMNTS TO MOS TEMP GUIDANCE ATTM. IN XTNDD PRD...NEW MRF RE-BUILDS UPR RDG OVR CNTRL RCKYS BUT RDG IS FLATTEND BY A COUPLE OF SHT WVS MOVG ACRS NRN RCKYS ON FRI AND SAT. THIS WILL BRING MORE WLY FLOW ACRS AREA AND KEEP TROPICAL STREAM OF MONSOONAL MSTR CUTOFF. MRF SHWS NO PCPN OVR AREA AND WILL BUY INTO THAT SCENARIO FOR NOW...EVEN THO ORIENTATION OF UPR RDG LATE IN PRD CUD ALLOW SUM MONSOONAL MSTR TO BECOM ENTRAINED IN CIRCULATION ALF. DUE TO DRYING OF AMS OVR AREA WILL UP MAX TEMPS INTO LO TO MID 90S. GARD...WFO BOULDER .DEN...NONE.
In the hours before
Special weather statement, Aug 10, 10:30 AM MDT, 4 hours 47 minutes before
COZ030-032>050-110600- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 1030 AM MDT TUE AUG 10 1999 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS...MONSOON MOISTURE WILL CONTINUE OVER THE AREA TODAY. THE ATMOSPHERE WILL BE MORE UNSTABLE THIS AFTERNOON THAN YESTERDAY AS MORE HEATING WILL OCCUR. THUS SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND FOOTHILLS BY 1 PM AND OVER LOWER ELEVATIONS AFTER 3 PM. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE HEAVY RAIN...SMALL HAIL AND GUSTY WINDS ALONG WITH DEADLY LIGHTNING. STORMS THIS AFTERNOON SHOULD MOVE AROUND 15-20 MPH SO THE THREAT OF VERY HEAVY RAINS OCCURRING IN ANY ONE SPOT SHOULD BE LIMITED. SOME STORMS MAY PRODUCE UP TO 1 1/2 INCHES OF RAIN IN 30 MINUTES IN A FEW AREAS. ON WEDNESDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN DURING THE AFTERNOON AND EVENING HOURS. SPOTTER ACTIVATION IS NOT EXPECTED. RPK
Special weather statement, Aug 10, 10:30 AM MDT, 4 hours 47 minutes before
COZ030-032>050-110600- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 1030 AM MDT TUE AUG 10 1999 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS...MONSOON MOISTURE WILL CONTINUE OVER THE AREA TODAY. THE ATMOSPHERE WILL BE MORE UNSTABLE THIS AFTERNOON THAN YESTERDAY AS MORE HEATING WILL OCCUR. THUS SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND FOOTHILLS BY 1 PM AND OVER LOWER ELEVATIONS AFTER 3 PM. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE HEAVY RAIN...SMALL HAIL AND GUSTY WINDS ALONG WITH DEADLY LIGHTNING. STORMS THIS AFTERNOON SHOULD MOVE AROUND 15-20 MPH SO THE THREAT OF VERY HEAVY RAINS OCCURRING IN ANY ONE SPOT SHOULD BE LIMITED. SOME STORMS MAY PRODUCE UP TO 1 1/2 INCHES OF RAIN IN 30 MINUTES IN A FEW AREAS. ON WEDNESDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN DURING THE AFTERNOON AND EVENING HOURS. SPOTTER ACTIVATION IS NOT EXPECTED. RPK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 1:29 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Morgan, Washington | 46 min |
| Aug 10, 2:19 PM MDT | Flash Flood Warning | BOU | Clear Creek, Gilpin | 86 min |
| Aug 10, 2:43 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 37 min |
| Aug 10, 2:50 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 25 min |
| Aug 10, 3:20 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 25 min |
| Aug 10, 3:25 PM MDT | Flash Flood Warning | BOU | Logan | 35 min |
| Aug 10, 3:25 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 35 min |
| Aug 10, 3:47 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver | 43 min |
| Aug 10, 4:34 PM MDT | Flash Flood Warning | BOU | Logan, Morgan, Washington | 3 hr |
| Aug 10, 4:46 PM MDT | Tornado Warning | BOU | Weld | 29 min |
| Aug 10, 4:52 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 38 min |
| Aug 10, 5:15 PM MDT | Tornado Warning | BOU | Weld | 45 min |
| Aug 10, 5:31 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 44 min |
Nearby
Flash Flood Warnings in Colorado, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.